MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 36CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 36CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR736
Medical Device Problem Codes Material Separation (1562); Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/17/2025.D4 batch #: unknown.Additional information was requested and the following was obtained: what was the surgical procedure? laparoscopic hysterectomy is the device being returned to include the broken piece of blade? yes, the broken piece will be returned with the device any photos/videos? currently unknown what is the surgeon¿s experience with harmonic? more than a year but will try and get accurate response on what tissue was the harmonic being used? uterus (colpotomy) what was the tissue condition (normal, thin, calcified, fragile, diseased)? currently unknown did the operating surgeon observe any deficiency or abnormal noises before error messages? error message ¿relax pressure¿ during what part of the procedure did the event occur? towards the end during colpotomy how long into the procedure did the event occur? currently unknown was the harmonic used on or around any metal objects intra-operatively? yes, metal uterine manipulator please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Currently unknown what is the patient's current status? per staff in case, no patient harm.The blade was found outside of patient on abdomen and was not used subsequently attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic hysterectomy, the blade of the device broke off.There were no patient adverse event.There were error messages.They got message relax the pressure of he blade.They removed the product and then they unplug the product from the generator.Once they plug it back in, they got new massage from the generator it says tighten assembly and retest the harmonic.Once they retest it they put it back to the patient and notice the blade was missing.They were looking for the blade and found it outside of the patient-on-patient abdomen.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/23/2025.D4 batch #: z70292.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the distal tip of the blade broken off and it was returned with the device.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.During functional testing on gen11 an alert screen was displayed.A probable cause for the device to stop activating and the gen11 to display an alert screen is blade damage.The device was disassembled to verify the condition of the internal components and no anomalies were found.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch z70292, and no non-conformances were identified.

Brand Name
HARMONIC 700 SHEARS 36CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23827352
Report Number3005075853-2025-09584
Device Sequence Number15772388
Product Code LFL
UDI-Device Identifier10705036035770
UDI-Public(01)10705036035770(17)300630(10)Z70292
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR736
Device Lot NumberZ70292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE.
Patient SexUnknown